NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 24, 2:15 AM EST, 45 minutes earlier.
Area forecast discussion, Jun 24, 2:15 AM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
315 AM EDT Sun Jun 24 2018
.Short Term...(Today and tonight)
Issued at 310 AM EDT Sun Jun 24 2018
Scattered showers and storms are ongoing early this morning as a
weak shortwave moves through the region. This activity will
gradually work eastward and should be out of the CWA shortly after
sunrise. Warm air between 800-700mb and subsidence behind the
shortwave should result dry conditions through most of the day.
Shortwave associated with MCS activity currently over the central
Plains will have implications on our weather for late this afternoon
into the overnight hours. While the evolution of this convective
complex remains uncertain, outflow boundaries and/or the MCV will
help to trigger new storm development later this morning and
afternoon as it moves eastard. By 21z Sunday, the HRRR/ARW/NMM/3km
NAM have the storms entering western KY and southern IL. The
combination of deep layer shear (30-40kts of 0-6km) and instability
(3000-4000J/KG MUCAPE) will likely promote a line or broken lines of
strong to severe storms across western KY and southern IL late
Sunday afternoon.
High-res models indicate a weakening trend as the storms approach
southern Indiana and central Kentucky around and after 00z due to
waning instability and increasing surface based CIN. Should those
model solutions play out as advertised, areas generally west of I-65
would have the best shot of seeing some strong/severe storms. Main
threats with these storms in our CWA would be gusty winds and small
hail. The current (06z) Day 1 SPC Outlook matches up well with this
line of thinking.
After 06z, we should see an increase in coverage of showers/storms
as a 35-40kt LLJ develops. While severe weather isn't anticipated
with these storms, PWATs will be quite high (+1.8") and training of
storms could lead to some localized flood issues.
&&
.Long Term...(Monday through Saturday)
Issued at 308 AM EDT Sun Jun 24 2018
...Unsettled Weather Likely for the First Half of the Work Week...
...Heat and Humidity Return by Late Week...
Quasi-stationary surface boundary will serve as a focus for renewed
convective development at the beginning of the forecast period
(Monday). Storms will likely exhibit a diurnally driven pattern
with the highest coverage/intensity in the afternoon/evening with a
diminishing trend overnight. Strong storms will be possible in the
afternoon, but primary concern will be torrential rainfall and gusty
winds. The boundary is forecast by much of the guidance to shift
northward Monday night which may push a lot of the convective focus
to our north/northeast at least into Tuesday morning. Highs Monday
will range from the mid to upper 80s in most locations. Overnight
lows will likely remain in the upper 60s to the lower 70s.
On Tuesday, we'll see a brief lull in the activity during the
morning hours. It appears that if we have substantial clearing in
the morning, we could become quite unstable during the
afternoon/evening as the next weather feature approaches from the
west/northwest. Scattered convective development is very likely in
the afternoon/evening and will persist into the nighttime hours
Tuesday night and early Wednesday. Additional convection is likely
Wednesday afternoon especially in our east as the upper level wave
crosses the Ohio Valley. Some strong to severe storms can not be
ruled out. However, with precipitable water values hoovering near 2
inches, torrential rainfall, gusty winds, and frequent lightning
will be the main threats. Highs Tuesday/Wednesday will be in the
mid-upper 80s again with overnight lows in the lower 70s.
For the later half of the week, strong signaling in the guidance
shows a strong mid-level ridge nosing into the region beginning
Thursday. Will likely to have to contend with some more convection
Thursday afternoon, especially if we have a perturbation rolling
down along the front of the approaching upper ridge axis. The ridge
axis looks to build into the area Friday and continuing into
Saturday. This will bring back a shot of heat with dewpoints
getting back into the lower 70s again. High temperature guidance is
likely going to exhibit a high bias here given that we'll have a wet
first half of the week and that we have lush vegetation in place.
Therefore readings in the upper 80s to the lower 90s are more
likely. The urban areas though could get into the lower-mid 90s
though. Those temperatures combined with the lower 70s dewpoints
will lead afternoon heat indices to get well into the upper 90s to
the lower 100s at times.
&&
.Aviation...(06Z TAF Issuance)
Issued at 102 AM EDT Sun Jun 24 2018
Scattered showers and storms currently in the region will push
eastward over the next few hours giving way to clearing skies. We
may see some patchy fog develop near BWG/HNB, but should quickly
burn off by daybreak. VFR conditions are then expected the rest of
the morning and afternoon. Showers and storms ahead of a weather
system looks to impact the region this evening into the overnight
hours, though confidence in timing of storms this far out is low.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...DM
Long Term...MJ
Aviation...DM
Hazardous weather outlook, Jun 24, 2:20 AM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
320 AM EDT Sun Jun 24 2018
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250730-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
320 AM EDT Sun Jun 24 2018 /220 AM CDT Sun Jun 24 2018/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
Scattered to numerous storms will be possible late this afternoon
into tonight as a weather system approaches from the west. Gusty
winds, small hail, and heavy downpours will accompany the strongest
storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered storms are expected each day. Heavy downpours, gusty
winds, and small hail will accompany the strongest storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today.
DM/MJ